Idaho, 2007

Wildfire in Idaho, July 8 to 11, 2007

July 8 to 11, 2007 · NWS PIH · 1 event in 1 county or zone

A 580 acre wildfire was started by lightning on the 8th. The grass and brush fire was just to the north of Preston came within a quarter mile of homes on the afternoon of the 9th but no homes were evacuated.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

A 580 acre wildfire was started by lightning on the 8th. The grass and brush fire was just to the north of Preston came within a quarter mile of homes on the afternoon of the 9th but no homes were evacuated. The Red Point and Maple Grove campgrounds were closed on the 9th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 8, 1:16 PM MST, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 8, 1:16 PM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
216 PM MDT SUN JUL 8 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY.
SUSTAINED WEST WINDS EXCEEDING 15 KNOTS AT POCATELLO AIRPORT AT
TIMES TODAY SO FEEL GOOD ABOUT THE LAKE WIND ADVISORY OUT FOR AMERICAN
FALLS RESERVOIR THROUGH 9 PM TODAY. BRIEF RESPITE FROM THE BAKING
HEAT AS RIDGE SHRINKS SOUTHWARD AND LEAVES IDAHO UNDER A SLIGHTLY
COOLER NORTHWEST FLOW. SHORT-LIVED...THOUGH. RIDGE CENTER OVER
GREAT BASIN WILL REFORM OVER THE NORTHERN ROCKIES BY TUESDAY
BRINGING INCREASED HEAT WITH IT. MOSTLY DRY FOR THE CWA THROUGH
TUESDAY. DITTMANN

.LONG TERM...WEDNESDAY THROUGH SUNDAY.
STRENGTH OF RIDGE DOES NOT MATCH LAST WEEKS INTENSITY SO TEMPS
WILL REMAIN IN THE MID 90S OVER THE SNAKE PLAIN INSTEAD OF NEAR
100. LOOKING AT MOISTURE SNEAKING BACK UNDER THE RIDGE BY MIDWEEK
FOR NEXT ROUND OF THUNDERSTORMS. UPPER LOW OFF THE PACIFIC COAST
THEN BEGINS TO INFLUENCE CWA TOWARD THE END OF THE WEEK AND THE
WEEKEND WITH AN INCREASED SOUTHWEST FLOW ALOFT. ONLY SLIGHT CHANCE
POPS IN FORECAST FOR NOW AS WE TAKE A WAIT AND SEE POSITION. DITTMANN

&&

.FIRE WEATHER...GENERALLY QUIET DAY WITH AREAS GETTING 25 MPH WIND
GUSTS OVER 15 PERCENT RH FOR THE MOST PART AND WIND GUSTS ARE VERY
ISOLATED AT THIS TIME.  EXPECT SIMILAR DAY ON MONDAY WITH SOME AREAS
ESPECIALLY IN ZONES 406 AND 407 GETTING WIND GUSTS.  AT THIS POINT
DO NOT THINK WIDESPREAD OR WILL REPRESENT THE WHOLE ZONE SO AM NOT
GOING TO ISSUE FIRE WEATHER WATCH AT THIS POINT.  THINK ANY
THUNDERSTORMS VERY ISOLATED TONIGHT ONLY IN EASTERN HIGHLANDS.
UPPER RIDGE BUILDS IN EARNEST OVER US LATER THIS WEEK WITH DRY AND
HOT WEATHER CONTINUING.  THINK STRONGEST WINDS WILL BE ON MONDAY FOR
THE MOST PART.
GK

&&

.AVIATION...VFR CONDITIONS TODAY WITH GENERAL 10 TO 15 KNOT WINDS
FROM BURLEY TO IDAHO FALLS IN SNAKE PLAIN CORRIDOR THIS AFTERNOON.
WILL HAVE SIMILAR WIND SCENARIO ON MONDAY AT TAF SITES WITH VFR
CONDITIONS AS UPPER RIDGE BUILDS TO WEST.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021.

&&
Hazardous weather outlook, Jul 8, 5:00 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT SUN JUL 8 2007

IDZ017>025-031-032-091200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
600 AM MDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Cache Valley/Idaho Portion

When
July 8, 3:00 PM MST to July 11, 4:00 PM MST
Where
Cache Valley/Idaho Portion forecast zone
Reported by
Park/Forest Service

A 580 acre wildfire was started by lightning on the 8th. The grass and brush fire was just to the north of Preston and came within a quarter mile of homes on the afternoon of the 9th but no homes were evacuated. the Red Point and Maple Grove campgrounds were closed on the 9th.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51698.